Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 100, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 5, 2016, 5:46 PM EDT for 5 counties in North Carolina. It was in force for 59 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2016, 5:46 PM EDT (21:46 UTC)
- Expired
- Jun 5, 2016, 6:45 PM EDT
- In force
- 59 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Cumberland County, NC, Hoke County, NC, Moore County, NC, Richmond County, NC, Scotland County, NC
The radar
The Raleigh/Durham radar (KRAX), 95 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 5:59 PM EDT | TSTM WND DMG | 6 S Ashley Heights, NC | TREES DOWN NEAR FIVE POINTS. TIME ESTIMATED VIA RADAR. |
| Jun 5, 6:15 PM EDT | TSTM WND DMG | 4 Ne Silver City, NC | NUMEROUS TREES DOWN NORTH OF HWY 401. TIME ESTIMATED VIA RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 3:48 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.8 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 334 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 832 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted.
871
WUUS52 KRAH 052146
SVRRAH
NCC051-093-125-153-165-052245-
/O.NEW.KRAH.SV.W.0100.160605T2146Z-160605T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
546 PM EDT SUN JUN 5 2016
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN MOORE COUNTY IN CENTRAL NORTH CAROLINA...
HOKE COUNTY IN CENTRAL NORTH CAROLINA...
NORTHWESTERN CUMBERLAND COUNTY IN CENTRAL NORTH CAROLINA...
NORTHEASTERN SCOTLAND COUNTY IN CENTRAL NORTH CAROLINA...
EAST CENTRAL RICHMOND COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 645 PM EDT
* AT 545 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HOFFMAN...OR
13 MILES SOUTH OF SOUTHERN PINES...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...RAEFORD...FORT BRAGG...HOFFMAN...POPE AFB...HOPE MILLS...
SPRING LAKE...PINEBLUFF...SANDHILLS GAME LAND AND BOWMORE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3496 7963 3506 7960 3520 7910 3519 7910
3522 7894 3517 7883 3500 7886 3489 7953
TIME...MOT...LOC 2145Z 252DEG 32KT 3500 7948
HAIL...<.75IN
WIND...60MPH
$$
264 follow-up statements
616
WWUS52 KRAH 052202
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
602 PM EDT SUN JUN 5 2016
NCC125-153-165-052211-
/O.CAN.KRAH.SV.W.0100.000000T0000Z-160605T2245Z/
MOORE NC-SCOTLAND NC-RICHMOND NC-
602 PM EDT SUN JUN 5 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MOORE...
NORTHEASTERN SCOTLAND AND EAST CENTRAL RICHMOND COUNTIES IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE, THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
CENTRAL NORTH CAROLINA.
LAT...LON 3492 7935 3496 7936 3504 7946 3512 7937
3518 7917 3517 7914 3518 7913 3517 7913
3517 7910 3519 7910 3522 7894 3517 7883
3500 7886
TIME...MOT...LOC 2201Z 252DEG 32KT 3505 7931
$$
NCC051-093-052245-
/O.CON.KRAH.SV.W.0100.000000T0000Z-160605T2245Z/
HOKE NC-CUMBERLAND NC-
602 PM EDT SUN JUN 5 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR HOKE AND NORTHWESTERN CUMBERLAND COUNTIES...
AT 601 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR RAEFORD...MOVING
EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...RAEFORD...FORT BRAGG...POPE AFB...HOPE MILLS...SPRING LAKE...
ROCKFISH...ASHLEY HEIGHTS...BOWMORE AND BONNIE DOONE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY
FROM WINDOWS.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THIS
STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3492 7935 3496 7936 3504 7946 3512 7937
3518 7917 3517 7914 3518 7913 3517 7913
3517 7910 3519 7910 3522 7894 3517 7883
3500 7886
TIME...MOT...LOC 2201Z 252DEG 32KT 3505 7931
HAIL...1.00IN
WIND...60MPH
$$
26084
WWUS52 KRAH 052216
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
616 PM EDT SUN JUN 5 2016
NCC051-093-052245-
/O.CON.KRAH.SV.W.0100.000000T0000Z-160605T2245Z/
HOKE NC-CUMBERLAND NC-
616 PM EDT SUN JUN 5 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR NORTHEASTERN HOKE AND NORTHWESTERN CUMBERLAND COUNTIES...
AT 615 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES WEST OF FORT
BRAGG...MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...RAEFORD...FORT BRAGG...POPE AFB...HOPE MILLS...SPRING LAKE...
ROCKFISH...BONNIE DOONE AND SILVER CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THIS
STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3496 7911 3498 7923 3506 7929 3515 7927
3518 7917 3517 7914 3518 7913 3517 7913
3517 7910 3519 7910 3522 7894 3517 7883
3500 7886
TIME...MOT...LOC 2215Z 253DEG 36KT 3510 7913
HAIL...0.75IN
WIND...60MPH
$$
26583
WWUS52 KRAH 052229
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
629 PM EDT SUN JUN 5 2016
NCC093-052238-
/O.CAN.KRAH.SV.W.0100.000000T0000Z-160605T2245Z/
HOKE NC-
629 PM EDT SUN JUN 5 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HOKE COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE, THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
CENTRAL NORTH CAROLINA.
LAT...LON 3509 7910 3511 7910 3513 7911 3516 7910
3519 7910 3522 7894 3517 7883 3508 7885
3507 7890 3506 7904
TIME...MOT...LOC 2228Z 249DEG 35KT 3514 7906
$$
NCC051-052245-
/O.CON.KRAH.SV.W.0100.000000T0000Z-160605T2245Z/
CUMBERLAND NC-
629 PM EDT SUN JUN 5 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR NORTHWESTERN CUMBERLAND COUNTY...
AT 628 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FORT BRAGG...
MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...FORT BRAGG...POPE AFB...SPRING LAKE AND BONNIE DOONE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
RALEIGH.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3509 7910 3511 7910 3513 7911 3516 7910
3519 7910 3522 7894 3517 7883 3508 7885
3507 7890 3506 7904
TIME...MOT...LOC 2228Z 249DEG 35KT 3514 7906
HAIL...<.75IN
WIND...60MPH
$$
26365
WWUS52 KRAH 052237
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
637 PM EDT SUN JUN 5 2016
NCC051-052247-
/O.EXP.KRAH.SV.W.0100.000000T0000Z-160605T2245Z/
CUMBERLAND NC-
637 PM EDT SUN JUN 5 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CUMBERLAND COUNTY
WILL EXPIRE AT 645 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE, THE WARNING WILL BE ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
CENTRAL NORTH CAROLINA.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
RALEIGH.
LAT...LON 3509 7910 3511 7910 3513 7911 3516 7910
3519 7910 3522 7894 3517 7883 3508 7885
3507 7890 3506 7904
TIME...MOT...LOC 2234Z 252DEG 32KT 3514 7906
$$
26What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:15 PM EDT, 2 hours 31 minutes earlier.
Area forecast discussion, Jun 5, 3:15 PM EDT, 2 hours 31 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 315 PM EDT Sun Jun 5 2016 .SYNOPSIS...Unsettled weather will continue into tonight as a cold front approaches the region from the west. This front will weaken and stall near the coast on Monday before an upper-level disturbance crossing the Appalachians pushes the boundary out to sea late Tuesday. High pressure will build into the region by midweek. && .NEAR TERM /through tonight/... As of 315 PM Sunday... Plentiful residual mid clouds especially in the NW has hampered heating a bit so far, but convection is finally getting going as we've just reached our convective temp across much of the area. Dynamics and the deep layer wind field will continue to strengthen steadily over the next several hours, as a mid level shortwave trough now over northern GA moves NE through western/central NC in conjunction with improving upper divergence within the right entrance region of the WV-PA-NY jet core. We should see convection become more numerous and organized with upscale growth as it progresses eastward out of the foothills and into the Piedmont over the next few hours. A second wave, an MCV, will brush across SE NC, likely bringing decent coverage over our SE sections as well this afternoon. Will continue the trend to likely and categorical pops over the next several hours as storms fill in over the area. The environment is getting increasingly supportive for strong to severe storms, particularly as the dynamic forcing for ascent arrives, as low level lapse rates climb to 7.0-8.0 C/km with 2000-3000 J/kg of MUCAPE, 1500-2500 J/kg of MLCAPE (highest east), and deep layer bulk shear rising to 30-40 kts (and expected to grow further). Mid level lapse rates remain somewhat poor, at or under 5.5 C/km, with some warming projected through the evening in the 600-500 mb layer, and this should temper the severe threat somewhat, particularly for hail, and the downdraft CAPE remains small as well. But still expect good coverage of strong to severe storms organized in lines or bowing segments with strong winds as the prime threat, with storms lasting through the evening before nightfall and convective overturning begin to lessen the coverage and intensity later tonight. Will top out pops as likely to categorical late afternoon through early evening, before lowering to low chance NW ranging to good chance or lingering likely showers and isolated storms over the SE overnight. Lows 67-74. -GIH && .SHORT TERM /Monday and Monday night/... As of 315 PM Sunday... The "cold" front is expected to still be to our west Mon, oriented along the central/southern Appalachians, with very little tangible cooling over our area, although slightly drier air should have worked into central NC with dewpoints dropping into the 60s over much of the Piedmont, and PW slipping to 1.5" or lower over northern and western NC. However, the risk of mainly afternoon/evening showers and storms will persist over the southeast half of the CWA and across eastern NC through Mon night, with this area still undergoing brisk low level moisture transport with PW holding near 2", and falling mid level heights with the eastward progression of the Midwest trough into the Northeast states while waves of weak DPVA cross the area. Also noteworthy late Mon night is the fate of what is now TD3, projected to move from the NE Gulf cross northern FL then northeastward over or just off the GA coast and perhaps SC coast through Mon night. This could begin to bring enhanced rainfall into the extreme SE CWA as we approach Tue morning, although uncertainty with track and speed is still high at this point, and the bulk of its effect should be SE of our area. Continued moist air aloft with WSW mid level flow favors skies remaining mostly cloudy SE of I-85 for much of the day and through Mon night, with the NW CWA seeing partly cloudy skies Mon followed by gradual clearing Mon night as the mid level flow steadily veers and flattens. Highs Mon in the mid-upper 80s, with copious cloud cover over the SE helping to hold down highs a bit. Lows Mon night should be in the 65-70 range except for 60-65 in the NW CWA where at least partial clearing and subsequent radiational cooling should take place. -GIH && .LONG TERM /Tuesday through Sunday/... As of 220 PM Sunday... To begin the day on Tuesday...what is now TD #3 is progged to be tracking along the SE coast. The tropical cyclone will quickly accelerate to the northeast throughout the day and into Tuesday night as it is swept up into an approaching shortwave trough. Given the expected track of the tropical cyclone...precip should remain confined to eastern portions of central NC. As the shortwave trough pushes across the region...any precip should come to an end late Tuesday afternoon/evening. The warm and fairly humid air will stick around until the shortwave trough sweeps through the area... therefore highs will generally in the mid/upper 80s on Tuesday. Some drier and slightly cooler air is expected Tuesday night as northwesterly flow ensues and lows should fall into the low/mid 60s. Then a couple days of dry conditions and below normal temps will occur Wednesday and Thursday as northerly flow persists on the back side of the departing trough. Highs should be in the low/mid 80s (maybe even a few upper 70s) and lows in the upper 50s/lower 60s. Then...the dry weather will continue but temps will moderate towards the end of the week and into the weekend as high pressure shifts offshore and heights rise as upper level ridging over the Midwest nudges eastward. Temps will return back to normal and even above normal into the weekend. && .AVIATION /18Z Sunday through Friday/... As of 155 PM Sunday... A period of a few hours of sub-VFR conditions (mostly MVFR), within numerous to widespread showers and storms, is likely at all central NC TAF sites between 19Z and 02Z today, with lingering MVFR cigs/vsbys in showers possible at FAY/RWI 02Z-06Z. Winds will be blustery today from the SW, sustained at 12-15 kts gusting to 18-23 kts. Winds will be stronger, erratic, and gusty in and near storms, and there is a good chance of a few strong to severe storms with gusts above 50 kts and large hail of 1.0-1.5" in diameter from mid afternoon through mid or late evening. Areas of MVFR clouds will be possible late tonight into Mon morning, but these should be mostly scattered. Otherwise, VFR conditions will dominate today into tonight, ahead of a weak cold front that will approach central NC from the NW later today and tonight, before weakening and stalling out over western and central NC through Mon morning. More MVFR conditions in showers and storms are possible Mon morning near FAY and perhaps RDU/RWI as well as deep moisture holds across southern and eastern NC. Looking beyond 18z Mon: The risk of sub-VFR conditions in showers and storms holds through Mon mainly at FAY, with a lesser chance and lower coverage at RDU/RWI. Morning MVFR or IFR fog is also possible Tue morning mainly at RDU/RWI/FAY. VFR conditions likely to hold at INT/GSO. The sub-VFR shower/storm chances may hold at FAY through Tue with TD3 expected to move to the NE off the SC/southern NC coastlines (see National Hurricane Center products for details). High pressure will then build in for Wed-Fri with dry weather and VFR conditions likely. -GIH && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...KS NEAR TERM...Hartfield SHORT TERM...Hartfield LONG TERM...KRD AVIATION...Hartfield
Hazardous weather outlook, Jun 5, 3:53 PM EDT, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 353 PM EDT SUN JUN 5 2016 NCZ007>011-021>028-038>043-073>078-083>086-088-089-061100- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 353 PM EDT SUN JUN 5 2016 ...SEVERE THUNDERSTORM WATCH 237 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. STRONG TO SEVERE STORMS ARE POSSIBLE THROUGH THIS EVENING... WITH A PRIMARY THREAT OF DAMAGING WIND GUSTS OVER 60 MPH. LARGE HAIL OF ONE AND A HALF INCH DIAMETER IS ALSO POSSIBLE. VERY HEAVY RAINFALL AND FREQUENT LIGHTNING CAN ALSO BE EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Special weather statement, Jun 5, 5:02 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
502 PM EDT SUN JUN 5 2016
NCZ021-052145-
FORSYTH NC-
502 PM EDT SUN JUN 5 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHERN FORSYTH
COUNTY UNTIL 545 PM EDT...
AT 502 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
EAST BEND...MOVING EAST AT 45 MPH.
WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
RURAL HALL...DONNAHA...BELEWS LAKE...BELEWS CREEK AND STANLEYVILLE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
CENTRAL NORTH CAROLINA.
LAT...LON 3626 8004 3622 8004 3618 8044 3619 8044
3621 8045 3622 8043 3624 8045 3626 8045
TIME...MOT...LOC 2102Z 248DEG 41KT 3624 8048
26Special weather statement, Jun 5, 5:08 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
508 PM EDT SUN JUN 5 2016
NCZ089-052145-
SAMPSON NC-
508 PM EDT SUN JUN 5 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF CENTRAL SAMPSON
COUNTY UNTIL 545 PM EDT...
AT 507 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES NORTHEAST OF JEROME...OR 16 MILES
SOUTHEAST OF FAYETTEVILLE...MOVING EAST AT 35 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
CLINTON...ROSEBORO...SALEMBURG...TURKEY AND AUTRYVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS UP TO 40 MPH
ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND TRASH
CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
CENTRAL NORTH CAROLINA.
LAT...LON 3492 7856 3494 7857 3495 7860 3499 7864
3501 7864 3504 7866 3508 7858 3510 7845
3515 7827 3497 7815 3492 7842 3492 7846
3491 7850 3491 7854
TIME...MOT...LOC 2107Z 252DEG 30KT 3496 7864
VINCENTLocal storm report, Jun 5, 5:13 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
513 PM EDT SUN JUN 5 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 4 ESE HOPE MILLS 34.94N 78.89W
06/05/2016 E1.75 INCH CUMBERLAND NC BROADCAST MEDIA
.
&&
NWS RALEIGH NC
IRIS SYSTEMLocal storm report, Jun 5, 5:14 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
514 PM EDT SUN JUN 5 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL 2 SSW STEDMAN 34.98N 78.71W
06/05/2016 U1.00 INCH CUMBERLAND NC COCORAHS
.
&&
NWS RALEIGH NC
IRIS SYSTEMLocal storm report, Jun 5, 5:26 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
526 PM EDT SUN JUN 5 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG 4 SE HOPE MILLS 34.93N 78.90W
06/05/2016 CUMBERLAND NC BROADCAST MEDIA
MEDIA RELAY OF VIEWER REPORT OF WIND DAMAGE
TO HOMES ON GOSHAWK DR AND SCREECH OWL DR.
EXTENT OF DAMAGE UNKNOWN AT THIS TIME. .
&&
NPLocal storm report, Jun 5, 5:30 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
530 PM EDT SUN JUN 5 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG 5 ESE HOPE MILLS 34.94N 78.88W
06/05/2016 CUMBERLAND NC BROADCAST MEDIA
MEDIA REPORT OF POWER LINES DOWN AND A POWER
POLE BROKEN BY STRONG WINDS AT SANDHILL RD
AND S FORTY DR.
&&
NPThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 8:04 PM EDT | Special Weather Statement | RAH | Vance | 41 min |
| Jun 4, 8:44 PM EDT | Special Weather Statement | RAH | Forsyth | 31 min |
| Jun 4, 8:52 PM EDT | Special Weather Statement | RAH | Davidson | 38 min |
| Jun 4, 9:52 PM EDT | Special Weather Statement | RAH | Alamance, Chatham, Guilford, Randolph | 53 min |
| Jun 4, 10:08 PM EDT | Areal Flood Advisory | RAH | Davidson, Forsyth, Guilford, Randolph | 3 hr |
| Jun 4, 10:37 PM EDT | Special Weather Statement | RAH | Person | 38 min |
| Jun 4, 11:09 PM EDT | Special Weather Statement | RAH | Hoke, Richmond, Scotland | 66 min |
| Jun 4, 11:15 PM EDT | Special Weather Statement | RAH | Alamance | 60 min |
| Jun 5, 12:37 AM EDT | Special Weather Statement | RAH | Franklin, Vance, Wake, Warren | 38 min |
| Jun 5, 1:31 AM EDT | Special Weather Statement | RAH | Edgecombe, Franklin, Halifax, Nash | 59 min |
| Jun 5, 4:16 PM EDT | Special Weather Statement | RAH | Cumberland | 29 min |
| Jun 5, 4:25 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland | 50 min |
| Jun 5, 4:58 PM EDT | Special Weather Statement | RAH | Hoke, Richmond | 62 min |
| Jun 5, 5:02 PM EDT | Special Weather Statement | RAH | Forsyth | 43 min |
| Jun 5, 5:08 PM EDT | Special Weather Statement | RAH | Sampson | 37 min |
| Jun 5, 6:07 PM EDT | Special Weather Statement | RAH | Lee | 53 min |
| Jun 5, 6:21 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Person | 39 min |
| Jun 5, 6:56 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Person, Vance, Warren | 66 min |
| Jun 5, 7:44 PM EDT | Special Weather Statement | RAH | Hoke, Scotland | 61 min |
| Jun 5, 7:49 PM EDT | Special Weather Statement | RAH | Vance, Warren | 56 min |
| Jun 5, 7:52 PM EDT | Severe Thunderstorm Warning | RAH | Hoke, Scotland | 53 min |
| Jun 5, 7:59 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Halifax, Vance, Warren | 46 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.